MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE ADVANCED ON-THE-GO TOTE; PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE ADVANCED ON-THE-GO TOTE; PUMP, BREAST, POWERED
Model Number 101036449
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932)
Date of Event 12/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During troubleshooting with customer service, the customer indicated that she had purchased all new parts, which did not resolve the low suction issue.She also indicated that she had seen a lactation consultant in october, who indicated that she was using the correct size breast shields.Customer service asked for a proof of purchase which was submitted by the customer on (b)(6) 2020 and a replacement device was sent to the customer.The original pump was requested for testing/evaluation.In follow up with the complaint handler on (b)(6) 2020, the customer indicated that the mastitis was resolved.At that time, she did not have the replacement pump because she hadn't submitted a proof of purchase.The customer was contacted by a complaint handler on multiple occasions, including in writing, to inquire how the replacement pump was working and to get the original pump back, with no response as of the date of this report.Based on the results of ca11-001, it cannot be definitively concluded that the pump caused or contributed to the customer's mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is (b)(4)% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2020, the customer alleged to medela llc that her pump in style breast pump had low suction causing blocked milk ducts.She additionally alleged that she had mastitis over three months ago, for which she was prescribed antibiotics.

Brand Name
PUMP IN STYLE ADVANCED ON-THE-GO TOTE
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate drive
mchenery, il
MDR Report Key10038922
Report Number1419937-2020-00042
Device Sequence Number3867475
Product Code HGX
UDI-Device Identifier00020451364490
UDI-Public020451364490
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K031614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101036449
Device Catalogue Number101036449
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2020
Initial Report FDA Received Date05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;